Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 3, NWS San Angelo, TX

March 8, 201121 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 8, 2011, 4:30 AM CST for 21 counties in Texas. It took effect at Mar 8, 2011, 11:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2011, 4:30 AM CST (10:30 UTC)
In effect from
Mar 8, 2011, 11:00 AM CST
Expired
Mar 8, 2011, 7:00 PM CST
In force
8 hr
Issued by
NWS San Angelo, TX
All 21 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 67 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5615 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WWUS74 KSJT 081030
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
430 AM CST TUE MAR 8 2011

...STRONG WINDS ACROSS WEST CENTRAL TEXAS TODAY...

.A STRONG SURFACE LOW PRESSURE CENTER WILL SWEEP EAST ACROSS THE
SOUTHERN PLAINS TODAY AND BRING STRONG WINDS TO MOST OF WEST
CENTRAL TEXAS.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-168-090045-
/O.NEW.KSJT.WI.Y.0003.110308T1700Z-110309T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...MENARD
430 AM CST TUE MAR 8 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING. 

* IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE THIS AFTERNOON.
  DRIVING HIGH PROFILE VEHICLES WILL BE ESPECIALLY DIFFICULT AND
  POTENTIALLY HAZARDOUS.

* TIMING: STRONG WEST WINDS LATE MORNING AND AFTERNOON. WINDS DIMINISH
  AFTER SUNSET.

* WINDS: WINDS 30 TO 40 MPH WITH POSSIBLE GUSTS TO 50 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND WIND
GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HUBER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 11:22 PM CST, 5 hours 8 minutes earlier.

Area forecast discussion, Mar 7, 11:22 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1122 PM CST MON MAR 7 2011

.AVIATION...
/06Z UPDATE/

VFR CONDITIONS WILL CONTINUE OVER THE NORTHERN TERMINALS THROUGH
THE NEXT 24 HOURS...WITH THE EXCEPTION OF A FEW HOURS OF MVFR
CEILINGS OVER KABI FROM AROUND 09Z-11Z AS A LAYER OF STRARUS
MOVES EAST OVER THE TERMINAL. A LAYER OF STRATUS WILL MOVE NORTH
OVER THE SOUTHERN TERMINALS DEGRADING CEILINGS TO MVFR BY AROUND
0900Z...THE CEILINGS RETURNING TO VFR AROUND SUNRISE. AN UPPER
LEVEL SYSTEM MOVING EAST THROUGH THE SOUTHERN PLAINS WILL PUSH A
DRYLINE/SURFACE TROUGH THROUGH THE AREA OVERNIGHT AND THROUGH THE
MORNING HOURS. SURFACE WINDS AHEAD OF THE SURFACE TROUGH WILL BE
FROM THE SOUTH GUSTING TO AROUND 25KTS OVER THE NORTHERN TERMINALS
OVERNIGHT...VEERING TO THE WEST BY MID-MORNING AND GUSTING TO
AROUND 30KTS BY NOON. FOR THE SOUTHERN TERMINALS...WINDS WILL GUST
TO NEAR 20KTS THROUGH AROUND 0900Z BEFORE DECREASING IN SPEED. AS
THE SURFACE TROUGH PUSHES THROUGH BY LATE MORNING...WESTERLY WINDS
WILL GUST TO AROUND 20KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 76  53  82  37  65 /   0   0  10  10   0
SAN ANGELO 	 85  53  84  35  71 /   0   0  10  10   0
JUNCTION 	 79  58  84  37  72 /   0  10  10  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 7 PM CST TUESDAY FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM
GREEN.

&&

99/99/15
Hazardous weather outlook, Mar 7, 3:01 PM CST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CST MON MAR 7 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-082115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
301 PM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ELEVATED FIRE DANGER CONDITIONS WILL CONTINUE ACROSS WEST CENTRAL
TEXAS THROUGH THE REMAINDER OF THE AFTERNOON...AS GUSTY SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITIES COMBINE. THESE CONDITIONS WILL
PERSIST THROUGH SUNSET...BEFORE HUMIDITIES BEGIN TO RECOVER SOMEWHAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL ON TUESDAY. WEST TO
SOUTHWEST WINDS WILL GUST INTO THE 40 TO 50 MPH RANGE...WITH
HUMIDITIES FALLING TO NEAR 20 PERCENT. WITH THE ONGOING DROUGHT
CONDITIONS...THESE CONDITIONS WILL LEAD TO THE POSSIBILITY OF VERY
RAPID FIRE GROWTH IF A FIRE DOES BEGIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.